MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-130
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the rebar was impossible to see, as the radiopaque marker was not visible.This led to the coil remaining in the rebar when it was detached.The coil was damaged and strung.After a couple coils, we opened another rebar with the same lot number.This replacement device did have a visible tip, but it is was difficulty to see.We put in a final coil and ended the case.The marker was located at the end of the of the catheter, it was just not visible under fluoro.No patient injury occurred.The device was prepared and used per the instructions for use (ifu).The catheter was flushed per the ifu.
 
Additional Manufacturer Narrative
The rebar-18 micro catheter was returned and decontaminated.The rebar-18 was measured and found to be within specification.No damages or irregularities were found with the rebar-18 hub.No bends or kinks were found with the rebar-18 catheter body.No damages were found with the rebar-18 distal marker/tip.Upon microscopic inspection, the marker band was found properly attached, there was no exposed wire, and the marker band was not exposed.The marker band width was measured to be within specification.The rebar-18 micro catheter was flushed, blood and water exited from the distal tip.An in-house mandrel was then inserted through the rebar-18 micro catheter without issue.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue.Based on the device analysis and reported information, the customer¿s report of "poor marker visualization" could not be confirmed and the cause could not be determined.No defect was found with the returned rebar-18 micro catheter that would have contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8846840
Report Number2029214-2019-00800
Device Sequence Number2548894
Product Code KRA
UDI-Device Identifier00847536026810
UDI-Public00847536026810
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Model Number105-5081-130
Device Lot NumberA723982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1